Alert archive / Montana / Red Flag Warnings in 2020

Red Flag Warning 7, NWS Great Falls, MT

August 17, 202014 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 17, 2020, 8:37 AM MDT for 14 counties in Montana. It took effect at Aug 17, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2020, 8:37 AM MDT (14:37 UTC)
In effect from
Aug 17, 2020, 11:00 AM MDT
Expired
Aug 17, 2020, 8:20 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 63 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 2.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2020-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2020-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3947 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WWUS85 KTFX 171437
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
837 AM MDT Mon Aug 17 2020

MTZ112-180300-
/O.NEW.KTFX.FW.W.0007.200817T1700Z-200818T0300Z/
/O.CON.KTFX.FW.A.0005.200818T1800Z-200819T0200Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
837 AM MDT Mon Aug 17 2020

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW
HUMIDTY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH TUESDAY EVENING FOR LOW HUMIDTY AND GUSTY WINDS FOR FIRE 
WEATHER ZONE 112...

The National Weather Service in Great Falls has issued a Red Flag
Warning for low humidity and gusty winds, which is in effect until
9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 112.

* TIMING...Tuesday afternoon through Tuesday evening.

* WINDS...West 10 to 20 mph with gusts up to 32 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...In the upper 90s.

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these dry and breezy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of 
strong winds, low relative humidity, and near-record warm 
temperatures can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and near-record warm temperatures will create high fire 
growth potential.

Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.

&&

$$

MTZ113>115-117-180300-
/O.NEW.KTFX.FW.W.0007.200817T1700Z-200818T0300Z/
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
837 AM MDT Mon Aug 17 2020

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW
HUMIDTY AND GUSTY WINDS FOR FIRE WEATHER ZONES 113, 114, 115, AND 
117...

The National Weather Service in Great Falls has issued a Red Flag
Warning for low humidity and gusty winds, which is in effect until
9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zones 113, 114, 115 and 117.

* WINDS...West 10 to 20 mph with gusts up to 28 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...In the upper 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of 
strong winds, low relative humidity, and near-record warm 
temperatures can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/greatfalls
3 follow-up statements
823 
WWUS85 KTFX 171454 CCA
RFWTFX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Great Falls MT
854 AM MDT Mon Aug 17 2020

MTZ112-180300-
/O.COR.KTFX.FW.W.0007.200817T1700Z-200818T0300Z/
/O.COR.KTFX.FW.A.0005.200818T1800Z-200819T0200Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
854 AM MDT Mon Aug 17 2020

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON 
THROUGH TUESDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE
WEATHER ZONE 112...

The National Weather Service in Great Falls has issued a Red Flag
Warning for low humidity and gusty winds, which is in effect until
9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zone 112.

* TIMING...Tuesday afternoon through Tuesday evening.

* WINDS...West 10 to 20 mph with gusts up to 32 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...In the upper 90s.

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these dry and breezy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of 
strong winds, low relative humidity, and near-record warm 
temperatures can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and near-record warm temperatures will create high fire 
growth potential.

Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.

&&

$$

MTZ113>115-117-180300-
/O.COR.KTFX.FW.W.0007.200817T1700Z-200818T0300Z/
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
854 AM MDT Mon Aug 17 2020

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 113, 114, 115, 
AND 117...

The National Weather Service in Great Falls has issued a Red Flag
Warning for low humidity and gusty winds, which is in effect until
9 PM MDT this evening.

* AFFECTED AREA...Fire Weather Zones 113, 114, 115 and 117.

* WINDS...West 10 to 20 mph with gusts up to 28 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...In the upper 90s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of 
strong winds, low relative humidity, and near-record warm 
temperatures can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/greatfalls
704 
WWUS85 KTFX 171958
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
158 PM MDT Mon Aug 17 2020

MTZ114-117-181100-
/O.EXB.KTFX.FW.A.0005.200819T0000Z-200819T1200Z/
/O.CON.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Central and Eastern Lewis and Clark National Forest Areas-
158 PM MDT Mon Aug 17 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 114
AND 117... 
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY EVENING 
THROUGH LATE TUESDAY NIGHT FOR DRY THUNDERSTORMS WITH GUSTY AND 
ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 114 AND 117...

The National Weather Service in Great Falls has issued a Fire
Weather Watch for dry thunderstorms with gusty and erratic outflow
winds, which is in effect from Tuesday evening through late
Tuesday night.

* AFFECTED AREA...Fire Weather Zones 114 and 117.

* TIMING...Tuesday afternoon through Tuesday evening.

* WINDS...West 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...In the upper 70s.

* LIGHTNING...Isolated to widely scattered strikes may cause new
  fire starts Tuesday evening into the overnight. 

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these dry and breezy conditions.

* THUNDERSTORMS...Scattered thunderstorms, mainly dry.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of 
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and warm temperatures will create high fire growth
potential.

Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.

&&

$$

MTZ112-181100-
/O.CON.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/
/O.CON.KTFX.FW.A.0005.200818T1800Z-200819T0200Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
158 PM MDT Mon Aug 17 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE
WEATHER ZONE 112...

* AFFECTED AREA...Fire Weather Zone 112.

* TIMING...Tuesday afternoon through Tuesday evening.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...In the upper 70s.

* THUNDERSTORMS...Isolated thunderstorms, some dry, may produce new
  fire starts Tuesday evening into the overnight. Gusty and erratic
  outflow winds are possible with any storms.

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these dry and breezy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of strong
winds, low relative humidity, and near-record warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative humidity,
and near-record warm temperatures will create high fire growth
potential.

Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.

&&

$$

MTZ113-115-180300-
/O.CON.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
158 PM MDT Mon Aug 17 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 113 and 115

* AFFECTED AREA...Fire Weather Zones 113 and 115.

* WINDS...Northwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...In the lower 90s.

* THUNDERSTORMS...Isolated thunderstorms, some dry, may produce new
  fire starts Tuesday evening into the overnight. Gusty and erratic
  outflow winds are possible with any storms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly.  A combination of strong
winds, low relative humidity, and near-record warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

MTZ116-118-181100-
/O.EXB.KTFX.FW.A.0005.200819T0000Z-200819T1200Z/
Lincoln Ranger District of the Helena National Forest-
Helena and Townsend Ranger Districts of the Helena National Forest-
158 PM MDT Mon Aug 17 2020

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT FOR DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW
WINDS FOR FIRE WEATHER ZONES 116 AND 118...

The National Weather Service in Great Falls has issued a Fire
Weather Watch for dry thunderstorms with gusty and erratic outflow
winds, which is in effect from Tuesday evening through late
Tuesday night.

* AFFECTED AREA...Fire Weather Zones 116 and 118.

* TIMING...Tuesday afternoon through Tuesday evening.

* WINDS...Southwest 5 to 10 mph. Gusty and erratic outflow winds
  likely near thunderstorms.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...In the mid 70s.

* LIGHTNING...Isolated to widely scattered strikes may cause new
  fire starts Tuesday evening into the overnight. 

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these dry and breezy conditions.

* THUNDERSTORMS...Scattered thunderstorms, mainly dry.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and warm temperatures will create high fire growth
potential.

Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.

&&

$$

http://www.weather.gov/greatfalls
388 
WWUS85 KTFX 180220
RFWTFX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
820 PM MDT Mon Aug 17 2020

MTZ114-117-181200-
/O.CAN.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/
/O.CON.KTFX.FW.A.0005.200819T0000Z-200819T1200Z/
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Central and Eastern Lewis and Clark National Forest Areas-
820 PM MDT Mon Aug 17 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH LATE TUESDAY NIGHT FOR DRY THUNDERSTORMS WITH GUSTY AND
ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 114 AND 117...

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 114 AND 
117...

The National Weather Service in Great Falls has cancelled the Red
Flag Warning for this evening, as winds have generally decreased
and humidity has started to increase.

* AFFECTED AREA...Fire Weather Zones 114 and 117.

* TIMING...Tuesday afternoon through Tuesday evening.

* WINDS...Southwest 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...Highs in the mid 70s to lower 80s mountains...In 
  the mid 80s to lower 90s on the plains and in valleys.

* LIGHTNING...Isolated to widely scattered strikes may cause new 
  fire starts Tuesday evening into the overnight.

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these dry and breezy conditions.

* THUNDERSTORMS...Scattered thunderstorms, mainly dry.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and warm temperatures will create high fire growth
potential.

Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.

&&

$$

MTZ112-181200-
/O.CAN.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/
/O.CON.KTFX.FW.A.0005.200818T1800Z-200819T0200Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
820 PM MDT Mon Aug 17 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE
WEATHER ZONE 112...

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 112...

The National Weather Service in Great Falls has cancelled the Red
Flag Warning for this evening, as winds have generally decreased
and humidity has started to increase.

* AFFECTED AREA...Fire Weather Zone 112.

* TIMING...Tuesday afternoon through Tuesday evening.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Highs in the upper 70s to lower 80s in the 
  mountains...in the mid 80s to lower 90s on the plains.

* THUNDERSTORMS...Isolated thunderstorms, some dry, may produce 
  new fire starts Tuesday evening into the overnight. Gusty and 
  erratic outflow winds are possible with any storms.

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these dry and breezy conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and warm temperatures will create high fire growth
potential.

Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.

&&

$$

MTZ113-115-180330-
/O.CAN.KTFX.FW.W.0007.000000T0000Z-200818T0300Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
820 PM MDT Mon Aug 17 2020

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 113 AND 
115...

The National Weather Service in Great Falls has cancelled the Red
Flag Warning.

Winds have decreased across the area, and relative humidity is
gradually starting to increase.

$$

MTZ116-118-181200-
/O.CON.KTFX.FW.A.0005.200819T0000Z-200819T1200Z/
Lincoln Ranger District of the Helena National Forest-
Helena and Townsend Ranger Districts of the Helena National Forest-
820 PM MDT Mon Aug 17 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH LATE TUESDAY NIGHT FOR DRY THUNDERSTORMS WITH GUSTY AND
ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 116 AND 118...

* AFFECTED AREA...Fire Weather Zones 116 and 118.

* TIMING...Tuesday afternoon through Tuesday evening.

* WINDS...Southwest 5 to 10 mph. Gusty and erratic outflow winds
  likely near thunderstorms.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Highs in the mid 70s to near 80 in the
  mountains...in the 80s to lower 90s in the valleys.

* LIGHTNING...Isolated to widely scattered strikes may cause new 
  fire starts Tuesday evening into the overnight.

* IMPACTS...Fires can ignite quickly and easily and spread 
  rapidly under these dry and breezy conditions.

* THUNDERSTORMS...Scattered thunderstorms, mainly dry.

* OUTFLOW WINDS...Gusty and erratic outflow winds up to 40 mph 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative humidity,
and warm temperatures will create high fire growth potential.

Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.

&&

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 17, 5:50 AM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 17, 5:50 AM MDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
550 AM MDT Mon Aug 17 2020

...Update to Aviation...

.SYNOPSIS...

High pressure aloft will continue to bring very hot conditions to
the forecast area today with most locations seeing high
temperatures of 95 to 105. Isolated to possibly scattered
thunderstorms are expected today and Tuesday but only minor rain
amounts of a trace to a few hundreths of an inch are anticipated.

&&

.DISCUSSION...

A strong upper level ridge will remain over the region today and
Tuesday for very hot conditions that could set multiple records.
Monsoon moisture aloft will continue to move northward along the
western boundary of the upper ridge and will bring an increasing
chance for very light showers and dry thunderstorms. With
temperatures expected to top out at 95 to 105 today, have issued a
Heat Advisory for North Central Montana through Tuesday evening.
The Helena area has also been included in a Heat Advisory for
today but conditions should be slightly cooler on Tuesday so this
advisory will end this evening.

Wednesday through next Monday...Shortwave energy will continue to
rotate around the high pressure system as it is flattened by
troughing over the eastern Pacific. This will increase
thunderstorm activity for Wednesday and Thursday, mostly for
Southwest Montana. Still expecting a slight increase in west to
northwest breezes but confidence in widespread elevated winds has
decreased a bit over the last 24 hours. Regardless, conditions for
fire weather will continue to be monitored. Slightly cooler
temperatures can be expected as a result of passing shortwaves and
a the flattening of the high pressure system, with highs falling
back to the upper 80s to middle 90s for Wednesday and a few
degrees lower for Thursday. The ridge looks to build back for the
weekend, though it may be displaced to the east by Pacific
Northwest troughing. This would create a southwesterly flow aloft
for our region and keep lower elevation temperatures mostly in the
upper 80s to lower 90s, with a continued chance for afternoon and
evening thunderstorms.
- RCG

&&

.AVIATION...

550 AM MDT Mon Aug 17 2020 (17/12Z TAF Period)

VFR conditions are expected to prevail through the period; however,
increasing scattered to at times broken mid- to upper-level clouds
are expected through the period. Isolated to scattered high-based
thunderstorms will likely develop over southwest Montana this
afternoon and evening, with a storm or two possible for north-
central locations. Gusty winds, lightning, and turbulence will be
the primary hazards. Some haze and smoke from wildfires could reduce
visibility in southwest Montana, especially in the valleys near the
Bear Creak Fire southwest of KDLN.

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing
runway closure.

&&

.FIRE WEATHER...

Strong upper level ridging will persist over the region through
mid-week, which will result in afternoon high temperatures in the 90s
to near 105 degrees today with only slightly cooler temperatures
on Tuesday. Relative humidity will be in the teens today and
Tuesday with breezy winds approaching 20 mph at times. On Tuesday
winds speeds will begin to increase as a disturbance moves across
the ridge, with Fire Weather Zone 112 possibly seeing gusts
approaching 30 mph or more. As such, the Fire Weather Watch for
zone 112 will remain in effect. Monsoon moisture aloft will bring
a risk for isolated to scattered afternoon and evening
thunderstorms each day with some storms expected to be dry.

&&

.CLIMATE...

Record high temperatures will be in danger of being broken today
and Tuesday as values rise into the 90s to near 105 degrees.
Today will have the best chance of seeing record highs with
current record values at most locations in the mid- to upper 90s.

Here is a list of the current record highs for Monday/Tuesday for
select climate sites:

Cut Bank (93/95), Havre (99/105), Great Falls (98/101), Lewistown
(98/97), Helena (98/100), Bozeman (96/98), and Dillon (95/94).

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  99  64  96  63 /  10  10  10  20
CTB  96  60  94  61 /  10  10  10  10
HLN  99  64  94  62 /  20  20  20  40
BZN  98  58  94  58 /  20  20  10  20
WYS  90  46  88  47 /  10  20  30  30
DLN  94  56  90  56 /  10  20  30  20
HVR 100  62  99  64 /  10  10   0  20
LWT  97  62  94  61 /  10  10  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 9 PM MDT Tuesday Blaine...
Cascade...Chouteau...Eastern Glacier...Eastern Pondera...Eastern
Teton...Fergus...Hill...Judith Basin...Liberty...Toole.

Heat Advisory from noon today to 9 PM MDT this evening Central
and Southern Lewis and Clark.

Fire Weather Watch from Tuesday afternoon through Tuesday
evening Eastern Glacier/Toole/Central/Eastern Pondera/Liberty.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 3:32 AM MDTHeat AdvisoryTFX17 hr

Nearby

Red Flag Warnings in Montana, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.